MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number PRODUCT RE9MIH-W-UP,LINX QUATTRO 9,GN RESOUND
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Skin Infection (4544); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Event or Problem Description
Courtesy remake - patient is having a lot of ear infections, changing to iros vents.Sns (b)(4).The patient has reported following symptoms: redness, pain, infection, ear discharge/fluid in the ear canal.The reaction is present in both ears.It is not a recurring problem.The reaction is related to the physical fit of the hearing aid and needed larger vents for drainage.It has developed slowly over a few weeks.Primary care physician prescribed antibiotics.The medical doctor recommendation- stop wearing devices for a week while the antibiotics took effect and switching to devices with more venting.Patient did not report any known history of allergies, hypersensitivity, fungal infections or if the medical professional performed a swap for bacteria and fungi.
 
Additional Manufacturer Narrative
Manufacturer's reference number: (b)(4): clinical evaluation of the event: end user is currently experiencing drainage and redness and pain in both ears that is currently being treated with antibiotics.The hcp is recommending that the end user stop wearing the device for a week and is recommending a device with more ventilation.It appears that the devices themselves are not causing the infection, but, instead that the air is not properly vented based on the requirements for the end user.Clinical conclusion is that the hearing aids may be contributing to the infection, but not causing the infection from a biocompatibility standpoint.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg: as hearing aids are designed to have skin contact, the material used is biocompatible and a biological evaluated according to procedure # (b)(4) corp proc,biol evaluation.Hearing aids are typically being worn many hours per day and it is not uncommon that the skin contact can cause minor skin irritation.However, many users get accustomed to the material and the itching or irritation.In rare cases, a reaction can develop.In some cases, treatment with topical steroid and/or antibiotics will be necessary to stop the skin irritation.A temporary pause in the hearing aid use, or modification to the hearing aid shape by the hearing care professional, is also recommended to help the healing process.The user guide includes a caution to consult the hearing care professional if irritation should occur.In this case, both the hcp and a pcp has been consulted.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: (b)(4) gen bte & ite risk analysis risk id u.1-8a fail to identify hyper-sensitivity.The specified above risk of hyper-sensitivity to materials specified in the risk register and there is no need for further update based on the clinical assessment, and risk register information the case is considered reportable.The device is pending investigation.
 
Additional Manufacturer Narrative
Manufacturer's reference number: (b)(4): clinical evaluation of the event: end user is currently experiencing drainage and redness and pain in both ears that is currently being treated with antibiotics.The hcp is recommending that the end user stop wearing the device for a week and is recommending a device with more ventilation.It appears that the devices themselves are not causing the infection, but, instead that the air is not properly vented based on the requirements for the end user.Clinical conclusion is that the hearing aids may be contributing to the infection, but not causing the infection from a biocompatibility standpoint.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg: as hearing aids are designed to have skin contact, the material used is biocompatible and a biological evaluated according to procedure #(b)(4) corp proc,biol evaluation.Hearing aids are typically being worn many hours per day and it is not uncommon that the skin contact can cause minor skin irritation.However, many users get accustomed to the material and the itching or irritation.In rare cases, a reaction can develop.In some cases, treatment with topical steroid and/or antibiotics will be necessary to stop the skin irritation.A temporary pause in the hearing aid use, or modification to the hearing aid shape by the hearing care professional, is also recommended to help the healing process.The user guide includes a caution to consult the hearing care professional if irritation should occur.In this case, both the hcp and a pcp has been consulted.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: (b)(4) gen bte & ite risk analysis risk id u.1-8a fail to identify hyper-sensitivity.The specified above risk of hyper-sensitivity to materials specified in the risk register and there is no need for further update based on the clinical assessment, and risk register information the case is considered reportable.Additional information: dhr has been reviewed and no findings reported.Visual inspection reveals cerumen around the battery doors and minimal debris in the vents.Some moisture has been noted in the receiver wires.Listening check reveals good volume and sound quality.No further investigations will be performed.The patient has received new device.This is a final report.
 
Event or Problem Description
Courtesy remake - patient is having a lot of ear infections, changing to iros vents.Sns (b)(6).The patient has reported following symptoms: redness, pain, infection, ear discharge/fluid in the ear canal.The reaction is present in both ears.It is not a recurring problem.The reaction is related to the physical fit of the hearing aid and needed larger vents for drainage.It has developed slowly over a few weeks.Primary care physician prescribed antibiotics.The medical doctor recommendation- stop wearing devices for a week while the antibiotics took effect and switching to devices with more venting.Patient did not report any known history of allergies, hypersensitivity, fungal infections or if the medical professional performed a swap for bacteria and fungi.Follow up received on 27jun2022: on 5/18/22 patient confirmed that the doctor diagnosed with ear infection and told the patient to wait to wear device until the infection cleared up.The patient was prescribed antibiotics.Patient did not want to share medical history.These are the only hearing aids patient has ever worn.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key14564218
Report Number3005650109-2022-00006
Device Sequence Number17586140
Product Code OSM
UDI-Device Identifier05708296174898
UDI-Public05708296174898
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPRODUCT RE9MIH-W-UP,LINX QUATTRO 9,GN RESOUND
Device Catalogue NumberUKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown